Alert archive / Texas / Special Weather Statements in 2018
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Oct 7, 2018, 6:21 PM CDT for Dallas County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2018, 6:21 PM CDT (23:21 UTC)
- Expired
- Oct 7, 2018, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 57 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 787 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
263
WWUS84 KFWD 072321
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
621 PM CDT SUN OCT 7 2018
TXZ103-118-119-080000-
Denton TX-Tarrant TX-Dallas TX-
621 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DENTON...
NORTHEASTERN TARRANT AND NORTHWESTERN DALLAS COUNTIES UNTIL 700 PM
CDT...
At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Irving, moving north at 35 mph.
Dime size hail and winds up to 45 mph will be possible with this
storm.
Locations impacted include...
Dallas, Arlington, Plano, Irving, Grand Prairie, Carrollton,
Lewisville, Flower Mound, Euless, Grapevine, Coppell, The Colony,
Farmers Branch, Highland Village, Addison, Cockrell Hill and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to minor flooding...especially across construction zones and other
areas of poor drainage. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3299 9684 3299 9683 3298 9680 3274 9684
3274 9705 3308 9709 3309 9684
TIME...MOT...LOC 2320Z 179DEG 32KT 3280 9693
$$
BainWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Oct 7, 3:33 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Oct 7, 3:33 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 333 PM CDT Sun Oct 7 2018 .SHORT TERM... /Through Tonight/ Broad, weak ascent continues overhead downstream from a deep upper trough, and this lift is aiding in the development of diurnally-driven convection across the region. Instability remains high with SBCAPE values over 2000 J/kg across most of the area, but both lift and shear are both fairly weak. These factors continue to limit the intensity of convection, although instability alone may allow a couple storms to become strong through late afternoon/evening. Strong winds will be the main hazard with more robust convection along with a low-end hail threat. Quality moisture also remains in place, and most convection has been able to support rain rates of 1-2" per hour. However, the fast cell motion and scattered nature of convection will limit a potential for prolonged heavy rain and flooding at any given location. Most of this activity should begin to decrease after 8 PM with the loss of daytime heating and the associated buoyancy. Overnight, a relative lull in rainfall is expected across most of the forecast area. The one area to keep an eye on will be to our west where a north-south axis of showers and thunderstorms should be in progress. Most of this activity should remain west of the forecast area overnight, fueled by stronger ascent from a disturbance pivoting through the deep upper trough, along with the low-level jet intensifying to 40-50 kts. Convection will be training from south to north within this region of ascent, and there are likely to be some heavy rain/flooding issues associated with it. Should this activity shift farther east into the forecast area, the heavy rainfall potential will need to be monitored. -Stalley && .LONG TERM... /Monday through Sunday/ Similar to this morning, convection should be ongoing to the north and west of the region Monday morning as the slow moving upper trough to the west gets a little closer. The airmass will remain very moist and moderately unstable across the region through the day and we should see an increase in diurnal showers and thunderstorm by late morning into the afternoon. The best coverage of showers/storms will still be to the west of I-35 where some stronger forcing for ascent will be present. Farther east, similar to this afternoon, coverage will be more scattered, but an isolated strong to severe storm can't be ruled out. By Monday night, the upstream trough will finally begin to eject eastward into the Plains. Stronger forcing for ascent will overspread North Texas and we should see a rapid increase in the coverage of showers and thunderstorms, especially across our far northwest counties. This activity should begin to organize into a squall line during the early morning hours Tuesday and will march across the region through the day. High moisture content and steepening lapse rates aloft, along with moderate deep layer shear will be supportive of a severe weather threat during the day Tuesday. The primary threat will be damaging winds associated with the organized squall line, however, if any isolated storms can develop ahead of the main line, they would have an associated threat for tornadoes. This overall threat appears low at this time, but can't be discounted entirely. High PoPs will be in place areawide through the day Tuesday, but showers and storms should rapidly end from west to east through the day. Wednesday and Thursday are shaping up to be pretty nice days with slightly drier air filtering in and broad subsidence around the western periphery of a landfalling tropical cyclone along the northern Gulf coast. The nice weather will be short lived though as weak low/mid level ridging slides eastward and Gulf moisture comes streaming back into the region by the end of the week. We'll also be watching the remnants of Sergio in the eastern Pacific as it spreads inland over northwest Mexico along with a cold front sliding southward through the Plains. All of this could make for another heavy rainfall event somewhere across Central or North Texas by next weekend. For now, we'll leave PoPs fairly low from Friday through Sunday, primarily because of the very large uncertainty in timing/location of these features, but nonetheless we'll have to watch this. Otherwise, temperatures are expected to be below normal for the latter part of the week into next weekend. Dunn && .AVIATION... /Issued 1228 PM CDT Sun Oct 7 2018/ /18z TAFs Scattered showers and storms are in progress across much of North and Central Texas at midday, and coverage should continue to increase through the afternoon hours. In addition, surface heating will contribute to greater instability, so TS activity is expected to be on the increase during the next 6 hours. Will continue to advertise VCSH for another hour or two before including VCTS at all airports through the late afternoon and early evening hours. Most activity should wane with loss of heating after 01-02z. The exception will be activity farther west of the airports which will persist into the overnight hours, and may continue to affect departures/arrivals from the west. Winds will remain breezy at 10-20 kts out of the south throughout this time period. Low MVFR stratus will return to all airports on Monday morning with some brief IFR possible as well. A few warm advection showers will be possible after daybreak Monday morning, similar to this morning. Another round of scattered showers or thunderstorms is expected on Monday afternoon and evening which may need to be addressed in subsequent TAFs. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 73 83 72 81 64 / 40 30 30 90 50 Waco 73 84 72 84 66 / 20 40 30 80 60 Paris 71 83 70 81 64 / 40 20 20 60 80 Denton 72 82 71 80 62 / 40 40 40 90 50 McKinney 73 82 71 80 62 / 50 30 30 80 60 Dallas 75 84 72 82 65 / 40 30 30 80 60 Terrell 73 87 72 85 66 / 40 30 20 70 80 Corsicana 73 84 71 83 66 / 20 30 20 70 80 Temple 72 84 72 83 66 / 20 40 30 80 60 Mineral Wells 72 81 69 78 59 / 30 40 60 100 30 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 26/91
Hazardous weather outlook, Oct 7, 3:33 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 333 PM CDT Sun Oct 7 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081315- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 333 PM CDT Sun Oct 7 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered thunderstorms will continue through this evening. An isolated strong or marginally severe storm producing strong winds may occur, but widespread severe weather is not expected. Storms will continue overnight west of Highway 281 where a threat for heavy rain and flooding may occur. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorm chances will continue on Monday, mainly west of the I- 35 corridor. Heavy rain will be the primary concern, but a severe storm with damaging winds will also be possible Monday afternoon. Widespread heavy rain is expected Tuesday and Tuesday night as a complex of storms moves through the region. The heaviest rain will be north of the I-20 corridor where new amounts of 2 to 3 inches are possible. Flooding may result from the runoff, especially where heavy rain also occurs in preceding days. Although flooding will be the primary concern, the severe threat may increase on Tuesday. Damaging winds will continue to be the main threat with any severe storms, but unlike previous days, the potential for supercells will introduce a hail and tornado threat as well. After a brief interlude of pleasant weather Wednesday and Thursday, thunderstorm chances will return Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 7, 1:53 PM CDT, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
153 PM CDT SUN OCT 7 2018
TXZ146-071945-
Navarro TX-
153 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NAVARRO COUNTY UNTIL 245
PM CDT...
At 152 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wortham, or 10 miles north of Mexia, moving north at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Corsicana, Angus, Navarro, Rice, Retreat, Mildred, Oak Valley,
Richland, Powell, Emhouse and Mustang.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3186 9637 3180 9650 3180 9660 3221 9662
3232 9640 3232 9637 3230 9633 3230 9630
3229 9630 3228 9628 3225 9628
TIME...MOT...LOC 1852Z 182DEG 25KT 3182 9649
StalleySpecial weather statement, Oct 7, 4:06 PM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
406 PM CDT SUN OCT 7 2018
TXZ122-135-072145-
Van Zandt TX-Henderson TX-
406 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN ZANDT AND
EASTERN HENDERSON COUNTIES UNTIL 445 PM CDT...
At 406 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Athens, moving north at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Athens, Brownsboro, Edom and Murchison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3205 9567 3203 9589 3250 9595 3249 9560
3248 9559
TIME...MOT...LOC 2106Z 177DEG 26KT 3210 9577
StalleySpecial weather statement, Oct 7, 4:56 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
456 PM CDT SUN OCT 7 2018
TXZ121-072230-
Kaufman TX-
456 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KAUFMAN COUNTY UNTIL 530
PM CDT...
At 456 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Kemp, or 10 miles east of Kaufman, moving north at
35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Terrell, Kemp and Oak Ridge.
LAT...LON 3243 9621 3281 9635 3282 9630 3284 9629
3284 9608 3280 9607 3245 9608
TIME...MOT...LOC 2156Z 169DEG 30KT 3253 9613
30Special weather statement, Oct 7, 6:06 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
606 PM CDT SUN OCT 7 2018
TXZ093-094-104-105-072345-
Hunt TX-Collin TX-Grayson TX-Fannin TX-
606 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUNT...NORTHEASTERN
COLLIN...SOUTHEASTERN GRAYSON AND SOUTHWESTERN FANNIN COUNTIES UNTIL
645 PM CDT...
At 605 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caddo Mills, or 8 miles west of Greenville, moving north at 40 mph.
Half inch hail and winds up to 40 mph will be possible with this
storm.
Locations impacted include...
Greenville, Bonham, Farmersville, Leonard, Whitewright, Wolfe City,
Tom Bean, Savoy, Celeste, Ector, Dodd City, Bailey, Bonham State
Park, Blue Ridge, Nevada, Trenton and Westminster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to minor flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3309 9610 3307 9638 3347 9655 3362 9636
3356 9605
TIME...MOT...LOC 2305Z 169DEG 35KT 3316 9624
BainSpecial weather statement, Oct 7, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
621 PM CDT SUN OCT 7 2018
TXZ103-118-119-080000-
Denton TX-Tarrant TX-Dallas TX-
621 PM CDT SUN OCT 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DENTON...
NORTHEASTERN TARRANT AND NORTHWESTERN DALLAS COUNTIES UNTIL 700 PM
CDT...
At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Irving, moving north at 35 mph.
Dime size hail and winds up to 45 mph will be possible with this
storm.
Locations impacted include...
Dallas, Arlington, Plano, Irving, Grand Prairie, Carrollton,
Lewisville, Flower Mound, Euless, Grapevine, Coppell, The Colony,
Farmers Branch, Highland Village, Addison, Cockrell Hill and Hebron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to minor flooding...especially across construction zones and other
areas of poor drainage. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3299 9684 3299 9683 3298 9680 3274 9684
3274 9705 3308 9709 3309 9684
TIME...MOT...LOC 2320Z 179DEG 32KT 3280 9693
BainThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 7:41 PM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 49 min |
| Oct 6, 8:22 PM CDT | Special Weather Statement | FWD | Dallas | 38 min |
| Oct 6, 8:29 PM CDT | Special Weather Statement | FWD | Montague | 46 min |
| Oct 6, 11:42 PM CDT | Areal Flood Advisory | FWD | Montague | 3 hr |
| Oct 7, 12:51 AM CDT | Areal Flood Advisory | FWD | Cooke | 3 hr |
| Oct 7, 1:53 PM CDT | Special Weather Statement | FWD | Navarro | 52 min |
| Oct 7, 4:06 PM CDT | Special Weather Statement | FWD | Henderson | 39 min |
| Oct 7, 4:56 PM CDT | Special Weather Statement | FWD | Kaufman | 34 min |
| Oct 7, 6:06 PM CDT | Special Weather Statement | FWD | Collin | 39 min |
Nearby
Special Weather Statements in Texas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.